MAUDE Adverse Event Report: CONVERTORS DE MEXICO, S.A. DE C.V. NO CAL CATARACT PACK STD (CTKPA)853; GENERAL SURGERY TRAY (KIT)

CONVERTORS DE MEXICO, S.A. DE C.V. NO CAL CATARACT PACK STD (CTKPA)853; GENERAL SURGERY TRAY (KIT)
Model Number KAI3BCTKPB
Health Effect - Clinical Codes Inflammation (1932); Foreign Body In Patient (2687)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the reported concern from the customer that a ¿blue fiber¿ reportedly from the cataract pack/ kai3bctkpb was found in the patient¿s eye after cataract surgery, an investigation into all four potential components- towel, two gowns and back table cover were reviewed.No sample was provided and the customer cannot target where the fiber came from.Components 90380nc, 9548nc, or-1830b were manufactured by 2 facilities.Holymed: lot number 3027am was not valid and dhr could not be reviewed.Dhr review was conducted on 3317am; the lot was produced on december 4th, 2017.No exception was noted during production of this lot that could lead to the reported incident.Aijing: lot number f93684 was produced from sep 9 ~ oct 24, 2017 with no deviation.Result for 90380nc/xl royalsilk gown with towel: device history record could not be reviewed as the lot number provided was incorrect.From the picture provided, the foreign material could not be identified.As no sample was provided, the problem could not be confirmed to originate from the gown and the root cause could not be determined.Result for 9548nc/xl royalsilk gown: device history record for lot no.3317am was reviewed and no exception was noted during production of this lot.From the picture provided, the foreign material could not be identified.As no sample was provided, the problem could not be confirmed to originate from the gown and the root cause could not be determined.Result for or-1830b/blue non-xray cotton towel: the device history record was reviewed and confirmed that there was no deviation during production of lot number f93684.From the picture provided, the foreign material could not be identified.Review and test conducted on retained samples did not result in the reported lint.As no sample was provided, the problem could not be confirmed to originate from the towel and the root cause could not be determined.Investigation of production record did not show any exception that could lead to the reported incident.Pictures were provided but we could not determine the foreign material from the picture.As sample was not available for further investigation, the failure could not be confirmed and the root cause could not be determined.The complaint information was informed to the relevant sectors for their awareness.There is no additional action taken at this time, but we will continue to monitor the trend of this type of incident.A 8186bna/back table cover, lot #: 0178bd2 was manufactured on 01/17/2018 at ¿csr¿ manufacturing cell during 2nd shift.Product was inspected based on an inspection plan and no issues were detected during the regular inspection.Operators participating in the manufacture of the lot # are certified in their respective processes.Three pictures were provided.After analyzing the pictures the lint observed does not correspond to the back table cover material so the root cause could not be identified.At this time no further action will be taken, but we will continue to monitor for any similar reported issues.
 
Event or Problem Description
Based on the customer information submitted a blue filament/lint reportedly from the cataract pack/ kai3bctkpb was found within a patient¿s eye after cataract surgery.The patient was returned to the operating room to have the filament removed.Because it was embedded deeply the iris came out when the blue filament was removed.The patient had increased inflammation secondary to the presence of the filament and its removal.The patient is now stable with no issues.

Brand Name
NO CAL CATARACT PACK STD (CTKPA)853
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
CONVERTORS DE MEXICO, S.A. DE C.V.
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX  CP 32599
MDR Report Key7441088
Report Number1423537-2018-00184
Device Sequence Number11049527
Product Code LRO
UDI-Device Identifier10887488446660
UDI-Public10887488446660
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberKAI3BCTKPB
Device Catalogue NumberKAI3BCTKPB
Device Lot Number859576
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;